[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Letters
August 26, 1998

Acetaminophen and Risk Factors for Excess Anticoagulation With Warfarin

JAMA. 1998;280(8):695-697. doi:10-1001/pubs.JAMA-ISSN-0098-7484-280-8-jbk0826

To the Editor.—The article by Dr Hylek and colleagues1 was an important contribution about the drug interactions of warfarin with acetaminophen and other agents. The authors mention dietary sources of vitamin K as a meaningful antagonist to warfarin resulting in a lower prothrombin time or INR. But they apparently did not ask the patients about consumption of dietary supplements, such as vitamins and multivitamin combinations. Several studies suggest that about 50% of the adult white population take a dietary supplement.2,3 Vitamin K can be purchased in health food stores and is present in some multivitamins.

First Page Preview View Large
First page PDF preview
First page PDF preview
×